MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM RT SZ 3; SIGMA KNEE PRIMARY : KNEE FEMORAL

DEPUY ORTHOPAEDICS INC US PFC*SIGMA C/R NPOR FEM RT SZ 3; SIGMA KNEE PRIMARY : KNEE FEMORAL
Model Number 96-0013
Medical Device Problem Codes Loss of or Failure to Bond (1068); Noise, Audible (3273)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Joint Laxity (4526)
Date of Event 02/17/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4) investigation summary: no device associated with this report was received for examination.A worldwide complaint database search found no other related reported incidents against the provided product code/lot number combination since (b)(6) 2015.Based on previous investigations, this complication of joint replacement is unlikely to have been the result of a device failing to meet required specifications.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.
 
Event or Problem Description
(b)(4).Clinical adverse event received for flexion instability.Event is serious and is considered moderate.Event is possibly related to both device and procedure.Date of implant: (b)(6) 2010.Date of event: (b)(6) 2021.(right knee) medical record review reveals office notes (b)(6) 2021 indicate the patient is experiencing pain, instability, and feelings of her knee ¿clunking¿.Physical exam reveals laxity and flexion instability.The surgeon indicates that the ¿clunk¿ being felt is the tibia subluxing slightly on the femoral component, not related to patella clunk.The database indicated that the knee has now been revised, on (b)(6) 2021, to address instability and aseptic loosening of the femur at an unspecified interface.The femur and tibial insert components were revised--the tibial tray and patella were retained.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : patient product x-ray images have been provided for review.No device associated with this report was received for examination.Provided images are jpeg files within patient medical records.Depuy synthes considers the investigation closed at this time.Should additional information be received, the information will be reviewed and the investigation may be re-opened as necessary.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).Where the lot code was provided, a manufacturing records evaluation (mre) was not performed.

Common Device Name
SIGMA KNEE PRIMARY : KNEE FEMORAL
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY IRELAND 9616671
loughbeg ringaskiddy
cork
EI  
Manufacturer Contact
kara ditty-bovard
700 orthopaedic dr.
warsaw, IN 46581
6107428552
MDR Report Key11939809
Report Number1818910-2021-11894
Device Sequence Number11818891
Product Code JWH
UDI-Device Identifier10603295232025
UDI-Public10603295232025
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
K943462
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number96-0013
Device Catalogue Number960013
Device Lot Number3117870
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/13/2021
Supplement Date Received by Manufacturer01/19/2022
Initial Report FDA Received Date06/04/2021
Supplement Report FDA Received Date01/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/28/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MBT CEM KEEL TIB TRAY SZ3; PFC SIGMARP CV TB/IN S3 12.5; PFC*SIGMA/OV/DOME PAT 3PEG,38; MBT CEM KEEL TIB TRAY SZ3; PFC SIGMARP CV TB/IN S3 12.5; PFC*SIGMA/OV/DOME PAT 3PEG,38
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale
Patient Weight132 KG